Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 2, 2021, 10:06 AM CST for Caddo Parish, Louisiana; Cass County, Harrison County, Marion County, Texas. It took effect at Mar 3, 2021, 12:00 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2021, 10:06 AM CST (16:06 UTC)
- In effect from
- Mar 3, 2021, 12:00 AM CST
- Expired
- Mar 6, 2021, 9:40 AM CST
- In force
- 3 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 38 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Cypress Creek at Mooringsport (Caddo Lake) (LCOL1).
- Action stage
- 171.5 ft
- Minor stage
- 172 ft
- Moderate stage
- 174.5 ft
- Major stage
- 178 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07346310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
994
WGUS44 KSHV 021606
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
1006 AM CST Tue Mar 2 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following bayou in Louisiana...Texas...
Big Cypress Bayou At Caddo Lake affecting Caddo, Marion, Harrison
and Cass Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-TXC067-203-315-031745-
/O.NEW.KSHV.FL.W.0031.210303T0600Z-000000T0000Z/
/LCOL1.1.UU.210303T0600Z.210303T0600Z.000000T0000Z.NO/
1006 AM CST Tue Mar 2 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Big Cypress Bayou At Caddo Lake.
* From late tonight until further notice.
* At 7:00 AM CST Tuesday the pool stage was 171.6 feet.
* Flood pool stage is 172 feet.
* Minor flooding is forecast.
* Forecast...The lake will crest near 172 feet through late
Wednesday.
* Impact...Minor lowland flooding of camps and trails around the
lake.
&&
LAT...LON 3278 9418 3281 9400 3270 9392 3265 9404
3267 9412
$$
086 follow-up statements
131
WGUS84 KSHV 031455
FLSSHV
Flood Statement
National Weather Service Shreveport LA
855 AM CST Wed Mar 3 2021
...The Flood Warning continues for the following bayou in
Louisiana...Texas...
Big Cypress Bayou At Caddo Lake affecting Caddo, Marion, Harrison
and Cass Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-TXC067-203-315-041630-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LCOL1.1.UU.210304T0600Z.210304T0600Z.000000T0000Z.NO/
855 AM CST Wed Mar 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Cypress Bayou At Caddo Lake.
* Until further notice.
* At 6:00 AM CST Wednesday the pool stage was 171.8 feet.
* Flood pool stage is 172 feet.
* Minor flooding is forecast.
* Forecast...The bayou is expected to crest near 172 feet by
Thursday morning.
* Impact...Minor lowland flooding of camps and trails.
&&
LAT...LON 3278 9418 3281 9400 3270 9392 3265 9404
3267 9412
$$
08917
WGUS84 KSHV 040444
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1044 PM CST Wed Mar 3 2021
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Big Cypress Bayou At Caddo Lake affecting Caddo, Marion, Harrison
and Cass Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-TXC067-203-315-050445-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LCOL1.1.UU.210304T0600Z.210304T0600Z.000000T0000Z.NO/
1044 PM CST Wed Mar 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Cypress Bayou At Caddo Lake.
* Until further notice.
* At 6:00 AM CST Wednesday the stage was 171.8 feet.
* Flood stage is 172.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight and continue rising to 172.0 feet just
after midnight tonight. Additional rises are possible thereafter.
&&
LAT...LON 3278 9418 3281 9400 3270 9392 3265 9404
3267 9412
$$
20098
WGUS84 KSHV 041618
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1018 AM CST Thu Mar 4 2021
...The Flood Warning continues for the following bayou in
Louisiana...Texas...
Big Cypress Bayou At Caddo Lake affecting Caddo Parish and
Marion, Harrison, and Cass Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-TXC067-203-315-051800-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LCOL1.1.UU.000000T0000Z.210304T1300Z.000000T0000Z.NO/
1018 AM CST Thu Mar 4 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Cypress Bayou At Caddo Lake.
* Until further notice.
* At 7:00 AM CST Thursday the pool stage was 172 feet.
* Flood pool stage is 172 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum pool stage in the 24 hours ending at
7:00 AM CST Thursday was 172.0 feet.
* Forecast...Expect little change through Friday morning as the lake
crests at 172 feet.
* Impact...Minor lowland flooding of camps and trails.
&&
LAT...LON 3278 9418 3281 9400 3270 9392 3265 9404
3267 9412
$$
08065
WGUS84 KSHV 050454 RRA
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1054 PM CST Thu Mar 4 2021
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Big Cypress Bayou At Caddo Lake affecting Caddo, Marion, Harrison
and Cass Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-TXC067-203-315-060500-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LCOL1.1.UU.000000T0000Z.210304T1300Z.000000T0000Z.NO/
1054 PM CST Thu Mar 4 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Cypress Bayou At Caddo Lake.
* Until further notice.
* At 7:00 AM CST Thursday the stage was 172.0 feet.
* Flood stage is 172.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 AM CST Thursday was 172.0 feet.
* Forecast...The river is expected to remain steady at flood stage.
&&
LAT...LON 3278 9418 3281 9400 3270 9392 3265 9404
3267 9412
$$
20367
WGUS84 KSHV 051512
FLSSHV
Flood Statement
National Weather Service Shreveport LA
912 AM CST Fri Mar 5 2021
...The Flood Warning continues for the following bayous in
Louisiana...Texas...
Big Cypress Bayou At Caddo Lake affecting Caddo Parish, and
Marion, Harrison, and Cass Counties.
Black Cypress Bayou At Jefferson affecting Marion and Cass
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-TXC067-203-315-061645-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LCOL1.1.UU.000000T0000Z.210304T1300Z.000000T0000Z.NO/
912 AM CST Fri Mar 5 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Cypress Bayou At Caddo Lake.
* Until further notice.
* The estimated Friday morning pool stage was near 172 feet.
* Flood pool stage is 172 feet.
* Minor flooding is forecast.
* Forecast...The lake is expected to remain steady near 172 feet
into Saturday morning.
&&
LAT...LON 3278 9418 3281 9400 3270 9392 3265 9404
3267 9412
$$
TXC067-315-061645-
/O.CON.KSHV.FL.W.0022.000000T0000Z-210309T0600Z/
/JEFT2.1.ER.210301T1018Z.210303T0915Z.210308T1200Z.NO/
912 AM CST Fri Mar 5 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Black Cypress Bayou At Jefferson.
* Until late Monday night.
* At 9:00 AM CST Friday the stage was 14.7 feet.
* Flood stage is 13 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum bayou stage in the 24 hours ending
at 9:00 AM CST Friday was 15.3 feet.
* Forecast...The bayou is expected to fall below flood stage Monday
morning and continue falling to 11.7 feet Wednesday morning.
* Impact...Minor lowland flooding to diminish and end through Monday
morning.
&&
LAT...LON 3297 9448 3275 9425 3275 9433 3278 9440
3289 9450
$$
08902
WGUS84 KSHV 061540
FLSSHV
Flood Statement
National Weather Service Shreveport LA
940 AM CST Sat Mar 6 2021
...The Flood Warning is cancelled for the following rivers in
Louisiana...Texas...
Big Cypress Bayou At Caddo Lake affecting Caddo, Marion, Harrison
and Cass Counties.
LAC017-TXC067-203-315-061645-
/O.CAN.KSHV.FL.W.0031.000000T0000Z-210306T1540Z/
/LCOL1.1.UU.000000T0000Z.210304T1300Z.000000T0000Z.NO/
940 AM CST Sat Mar 6 2021
...The Flood Warning for the Big Cypress Bayou At Caddo Lake has
been cancelled...
The Flood Warning is cancelled for
the Big Cypress Bayou At Caddo Lake.
* At 7:00 AM CST Saturday the stage was 171.9 feet.
* Flood stage is 172.0 feet.
* Forecast...The river is expected to remain steady below flood
stage at 171.9 feet.
&&
LAT...LON 3278 9418 3281 9400 3270 9392 3265 9404
3267 9412
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 2, 6:07 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 2, 6:07 AM CST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 607 AM CST Tue Mar 2 2021 .AVIATION... Seeing the last of the rain moving into the TXK and TYR terminals as we speak as an upper level trough will move ovhd later today. Ceilings are mostly in the 4-10kft range this morning with the exception of the LFK terminal which continues to deal with IFR ceilings. Not seeing any reduction in VSBYS with the remaining rainfall this morning but could not rule out MVFR VSBYS at the ELD/MLU or LFK terminals until we can get the precipitation east of all our terminal locations later this afternoon. Have also cleared cloud cover out from west to east across our airspace in this TAF package as well. Look for N to NE winds today near 10kts or less with winds becoming light and variable to near calm this evening into the overnight hours. Introduced MVFR VSBYS across most terminal locations near or after 06z tonight given the wet soils, clear skies and light winds. 13 && .PREV DISCUSSION... /issued 401 AM CST Tue Mar 2 2021/ SHORT TERM.../Today through Wednesday/ Latest Water Vapor analysis showing a vigorous upper level trough spinning across SW OK/N TX attm with widespread rainfall confined to RRQ of 135kt upper jet streak across Deep East Texas into Northern Miss attm. Water Vapor also showing an area of much drier air from Central TX north and east into the Middle Red River Valley of NE TX/SE OK and SW AR and it's this drier air that is choking off any more than just lighter returns near and northwest of a Lufkin, Texas to Shreveport, Louisiana to El Dorado, Arkansas line. Enhanced area of lift underneath and just to the east of the eastward moving trough should help to overcome the drier air in place somewhat as we go through the day across at least the northern half but the general trend should be for decreasing precipitation chances as we go through the day from west to east. Having said that, highest pops today are obviously warranted across our southeast third tapering pops back to low end chance variety across our western third early this morning with precipitation quickly exiting the region from west to east, ending across our eastern third by late afternoon. Should see the sun returning as well across all but our southeast third by late this afternoon which will allow for a descent warmup with upper 50s possible across our west. Cooler temperatures due to longer duration of precip and cloud cover across our east with highs near 50. Sfc ridge axis builds across our region overnight with winds becoming light and with clearing skies, that should set the stage for descent radiational cooling conditions. Given the wet soil, it could also set the stage for the development of patchy fog. Assuming we do see this fog development and temperatures are allowed to fall through the dewpoint, then that patchy fog could develop into freezing fog. Will need to keep a close eye on this overnight as dense freezing fog could result in some travel issues during the predawn hours Wed Morning. That sfc ridge will shift slowly eastward on Wednesday allowing for a nice warmup areawide with afternoon highs ranging in the 60s areawide. 13 LONG TERM.../Wednesday Night through Monday/ Northwest flow continues to start the long term period, as a surface ridge axis gradually proceeds eastward across the Ark-La-Tex into the Mississippi River Valley. Calm surface winds prevail until Thursday afternoon, before lightly picking up out of the southeast, as the surface ridge axis exits. At the same time, the next shortwave begins to exit the Rocky Mountains, boosting precipitation chances by Friday morning. That said, rainfall will remain unimpressive with WPC seven-day QPF values expected to stay below an inch at the moment. After the shortwave exits by Saturday afternoon, the next ridge enters the area, with the ridge axis over the Ark-La- Tex by Sunday afternoon. Surface winds return out of the southeast and intensify by Monday afternoon, maintaining warm air advection into the beginning of the work week. Throughout the full long-term period, near average temperatures in the mid-60s for highs and low-40s for lows, will be maintained with certain exceptions before and after the main disturbance arrives on Friday. That includes enhanced radiational cooling on Wednesday night as cleared skies and calm winds drive temperatures down to the upper 30s, and highs boosted into the low 70s on Thursday and Monday afternoon from warm air advection. Outside of Friday and Saturday, dry conditions are expected through the long term period. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 32 64 39 / 50 0 0 0 MLU 48 33 62 38 / 100 0 0 0 DEQ 55 29 65 36 / 30 0 0 0 TXK 54 32 63 39 / 40 0 0 0 ELD 48 30 63 36 / 70 0 0 0 TYR 57 34 66 41 / 30 0 0 0 GGG 56 32 64 38 / 40 0 0 0 LFK 58 34 66 39 / 50 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/13/16
Hazardous weather outlook, Mar 2, 4:59 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 459 AM CST Tue Mar 2 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 459 AM CST Tue Mar 2 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Wet weather ends today and skies clear out by this afternoon, enhancing radiational cooling as winds relax. This sets the stage for patchy fog and patchy freezing fog tonight. If patchy freezing fog becomes dense, bridges and overpasses can become slick with ice. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Rainfall returns to the area by Friday, however, nuisance flooding across low lying and poor drainage areas would be the maximum impact expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 16
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:25 AM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 3 days |
Nearby
River Flood Warnings in Texas, 2021River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.